| Model Number |
AR40M |
| Medical Device Problem Codes |
Break (1069); Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) haptic failed to open during implantation.Through follow-up we learned that the incident occurred during implantation.The lens was implanted and removed during the same procedure and a replacement iol was used.No additional information was provided.
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that section h6 (device code) was addressed inappropriately in the initial mdr.Therefore, this supplemental filing is to correct section h6 to capture code 1069 for the reported lens damage issue.The following section has been updated accordingly: section h6 - device code(s): 1069 - break.Additional information.Section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 19-feb-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection revealed that the lens was received cut in half (the two halves were stuck together) and coated in viscoelastic residue.The lens was cleaned and the halves were separated.A haptic could be observed to be bent.Damage to one lens half could be observed.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.